Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

Convex interpolation by splines of arbitrary degree


Author: Holger Mettke
Journal: Math. Comp. 46 (1986), 567-576
MSC: Primary 65D05; Secondary 41A15
DOI: https://doi.org/10.1090/S0025-5718-1986-0829626-9
MathSciNet review: 829626
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: An algorithm is described for computing an interpolation spline of arbitrary but fixed degree which preserves the convexity of the given data set. Necessary and sufficient conditions for the solvability of the problem, some special cases and error estimations are given.


References [Enhancements On Off] (What's this?)

  • [1] C. de Boor & B. Swartz, "Piecewise monotone interpolation," J. Approx. Theory, v. 21, 1977, pp. 411-416. MR 0481727 (58:1826)
  • [2] W. Burmeister, W. Hess & J. W. Schmidt, "Convex spline interpolants with minimal curvature," Computing, v. 35, 1985, pp. 219-229. MR 811308 (87a:65109)
  • [3] L. E. Deimel, D. F. McAllister & J. A. Roulier, Smooth Curve Fitting With Shape Preservation Using Osculatory Quadratic Splines, Proc. 11th Annual Conf. on the Interface Between Statistics and Computer Sci. (A. R. Gallant and T. M. Gerig, eds.), Institute of Statistics, North Carolina State University, 1978, pp. 343-347.
  • [4] B. Dimsdale, "Convex cubic splines," IBM J. Res. Develop., v. 22, 1978, pp. 168-178. MR 0494833 (58:13617)
  • [5] D. F. McAllister, E. Passow & J. A. Roulier, "Algorithms for computing shape preserving spline interpolations to data," Math. Comp., v. 31, 1977, pp. 717-725. MR 0448805 (56:7110)
  • [6] H. Mettke, "Convex cubic Hermite-spline interpolation," J. Comput. Appl. Math., v. 9, 1983, pp. 205-211 and v. 11, 1984, pp. 377-378. MR 715537 (86f:65038a)
  • [7] H. Mettke, "Quadratische Splineinterpolation bei zusammenfallendem Interpolations- und Splinegitter," Beiträge Numer. Math., v. 8, 1980, pp. 113-119. MR 564592 (81i:65010)
  • [8] H. Mettke & T. Lingner, "Ein Verfahren zur konvexen kubischen Splineinterpolation," Wiss. Z. Tech. Univ. Dresden, v. 32, 1983, pp. 77-80. MR 708487 (85a:65023)
  • [9] E. Neuman, "Convex interpolating splines of arbitrary degree," in Numerical Methods of Approximation Theory, Vol. 5 (L. Collatz, G. Meinardus and H. Werner, eds.), Birkhäuser Verlag, Basel, 1980, pp. 211-222. MR 573770 (81e:41018)
  • [10] E. Neuman, "Convex interpolating splines of arbitrary degree. II," BIT, v. 22, 1982, pp. 331-338. MR 675667 (84i:41016)
  • [11] E. Neuman, "Convex interpolation splines of odd degree," Utilitas Math., v. 14, 1978, pp. 129-140. MR 511519 (80d:41001)
  • [12] E. Neuman, Shape Preserving Interpolation by Polynomial Splines, Report no. N-112, Institute of Computer Science, University of Wrocł aw, 1982.
  • [13] E. Neuman, "Uniform approximation by some Hermite interpolating splines," J. Comput. Appl. Math., v. 4, 1978, pp. 7-9. MR 489004 (81e:41017)
  • [14] E. Passow, "Monotone quadratic spline interpolation," J. Approx. Theory, v. 19, 1977, pp. 143-147. MR 0440246 (55:13124)
  • [15] E. Passow & J. A. Roulier, "Monotone and convex spline interpolation," SIAM J. Numer. Anal., v. 14, 1977, pp. 904-909. MR 0470566 (57:10316)
  • [16] J. A. Roulier, "Constrained interpolation," SIAM J. Sci. Statist. Comput., v. 1, 1980, pp. 333-344. MR 596029 (82e:41018)
  • [17] J. W. Schmidt & W. Hess, "Schwach verkoppelte Ungleichungssysteme und konvexe Splineinterpolation," Elem. Math., v. 39, 1984, pp. 85-95. MR 803063 (87b:65016)
  • [18] B. K. Swartz & R. S. Varga, "Error bounds for spline and L-spline interpolation," J. Approx. Theory, v. 6, 1972, pp. 6-49. MR 0367514 (51:3756)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65D05, 41A15

Retrieve articles in all journals with MSC: 65D05, 41A15


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1986-0829626-9
Article copyright: © Copyright 1986 American Mathematical Society

American Mathematical Society